Alert archive / California / Gale Watches in 2013
Gale Watch 13, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jul 9, 2013, 3:13 AM PDT. It took effect at Jul 10, 2013, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 9, 2013, 3:13 AM PDT (10:13 UTC)
- In effect from
- Jul 10, 2013, 5:00 PM PDT
- Expired
- Jul 10, 2013, 3:22 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
452 WHUS76 KEKA 091013 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 AM PDT TUE JUL 9 2013 PZZ470-091815- /O.EXT.KEKA.SE.W.0021.000000T0000Z-130711T0000Z/ /O.EXT.KEKA.SC.Y.0056.000000T0000Z-130711T0000Z/ /O.NEW.KEKA.GL.A.0013.130711T0000Z-130712T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 313 AM PDT TUE JUL 9 2013 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 PM WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * WINDS...N 15 TO 25 KT. STRONGEST WINDS BEYOND 30 NM. WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 KT WITH GUSTS TO 35 KT BY LATE WEDNESDAY. * WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 10 FT AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-091815- /O.CON.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 313 AM PDT TUE JUL 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM SATURDAY... * WINDS...N 10 TO 20 KT. WINDS INCREASING TO 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT BY WEDNESDAY NIGHT. * WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN WAVES OF 10 FT AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
538 WHUS76 KEKA 092030 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 130 PM PDT TUE JUL 9 2013 PZZ470-100430- /O.CAN.KEKA.SE.W.0021.000000T0000Z-130711T0000Z/ /O.CON.KEKA.SC.Y.0056.000000T0000Z-130711T0000Z/ /O.CON.KEKA.GL.A.0013.130711T0000Z-130712T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 130 PM PDT TUE JUL 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HAZARDOUS SEAS WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS...NORTH INCREASING TONIGHT THROUGH WED...REACHING 35 KT WED EVENING AND THU. WINDS ARE EXPECTED TO REMAIN ELEVATED THROUGH SAT. * WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN SEAS WILL BUILD TONIGHT THROUGH WED...REACHING 12 FT AT 9 SECONDS WED NIGHT AND THU. SEAS ARE EXPECTED TO REMAIN ELEVATED THROUGH SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-100430- /O.CAN.KEKA.SC.Y.0056.000000T0000Z-130714T0000Z/ /O.NEW.KEKA.SC.Y.0057.130710T0600Z-130711T0000Z/ /O.NEW.KEKA.SE.A.0006.130711T0000Z-130714T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 130 PM PDT TUE JUL 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT WEDNESDAY. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * WINDS...NORTH INCREASING TO 25 KT WED THROUGH THU AND REMAINING ELEVATED THROUGH SAT. * WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN SEAS BUILDING TONIGHT THROUGH WED AND REACHING 11 FT AT 9 SECONDS WED NIGHT THROUGH THU. SEAS ARE EXPECTED TO REMAIN ELEVATED THROUGH SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
486 WHUS76 KEKA 100331 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 831 PM PDT TUE JUL 9 2013 PZZ470-101145- /O.CON.KEKA.SC.Y.0056.000000T0000Z-130711T0000Z/ /O.CON.KEKA.GL.A.0013.130711T0000Z-130712T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 831 PM PDT TUE JUL 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS...NORTH INCREASING TONIGHT THROUGH WED...REACHING 35 KT WED EVENING AND THU. WINDS ARE EXPECTED TO REMAIN ELEVATED THROUGH SAT. * WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN SEAS WILL BUILD TONIGHT THROUGH WED...REACHING 12 FT AT 9 SECONDS WED NIGHT AND THU. SEAS ARE EXPECTED TO REMAIN ELEVATED THROUGH SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-101145- /O.CON.KEKA.SC.Y.0057.130710T0600Z-130711T0000Z/ /O.CON.KEKA.SE.A.0006.130711T0000Z-130714T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 831 PM PDT TUE JUL 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH SATURDAY AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * WINDS...NORTH INCREASING TO 25 KT WED THROUGH THU AND REMAINING ELEVATED THROUGH SAT. * WAVES...STEEP SHORT PERIOD NORTHERLY WIND DRIVEN SEAS BUILDING TONIGHT THROUGH WED AND REACHING 11 FT AT 9 SECONDS WED NIGHT THROUGH THU. SEAS ARE EXPECTED TO REMAIN ELEVATED THROUGH SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
165 WHUS76 KEKA 101022 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 322 AM PDT WED JUL 10 2013 PZZ475-101830- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-130713T1200Z/ /O.CAN.KEKA.SE.A.0006.130711T0000Z-130714T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 322 AM PDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM SATURDAY... ...HAZARDOUS SEAS WATCH IS CANCELLED... * WINDS...N INCREASING TO 15 TO 25 KT TODAY AND REMAINING ELEVATED THROUGH SATURDAY. * WAVES...NW STEEP SHORT PERIOD WIND DRIVEN SEAS BUILDING TO 11 FT AT 9 SECONDS BY LATE TONIGHT. SEAS ARE EXPECTED TO REMAIN ELEVATED INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-101830- /O.EXT.KEKA.SC.Y.0056.000000T0000Z-130713T1200Z/ /O.UPG.KEKA.GL.A.0013.130711T0000Z-130712T0600Z/ /O.NEW.KEKA.SE.W.0022.130710T1600Z-130712T0700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 322 AM PDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT THURSDAY NIGHT... ...GALE WATCH IS NO LONGER IN EFFECT... * WINDS...N 15 TO 25 KT TODAY INCREASING TO 20 TO 30 KT WITH OCCASIONAL GUSTS TO NEAR 35 KT TONIGHT. WINDS REMAINING ELEVATED THROUGH SATURDAY. * WAVES...N STEEP SHORT PERIOD WIND DRIVEN SEAS BUILDING TO 10 TO 12 FT AT 9 SECONDS BY TONIGHT. SEAS ARE EXPECTED TO REMAIN ELEVATED INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jul 8, 2:59 PM PDT, 12 hours 14 minutes earlier.
Area forecast discussion, Jul 8, 2:59 PM PDT, 12 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
259 PM PDT MON JUL 8 2013
.SYNOPSIS...
EXPECT A TRANQUIL WEATHER PATTERN WITH SEASONAL TEMPERATURES THIS
WEEK. THE INTERIOR WILL BE MOSTLY CLEAR WHILE THE COAST CAN EXPECT
FAIRLY PERSISTENT CLOUDS AND FOG, WITH SOME AREAS OF CLEARING EACH
AFTERNOON.
&&
.DISCUSSION...
EXPECT VERY LITTLE CHANGE IN THE WEATHER PATTERN OVER THE NEXT
COUPLE OF DAYS, SO GENERALLY WHAT YOU SAW TODAY IS WHAT YOU CAN
EXPECT TUESDAY AND WEDNESDAY. IN THE WAKE OF AN UPPER TROUGH PASSING
THROUGH WASHINGTON AND OREGON, A LARGE UPPER LEVEL RIDGE CENTERED
OVER THE FOUR CORNERS REGION WILL BUILD AND EXPAND ACROSS NORTHERN
CALIFORNIA. THIS WILL ALLOW FOR SOME WARMING ACROSS THE INTERIOR,
WITH HIGH TEMPERATURES RISING INTO THE MID TO UPPER 90S FOR THE
HOTTER VALLEY LOCATIONS. MEANWHILE AT THE COAST, A RELATIVELY WEAK
ONSHORE GRADIENT WILL PERSIST, WITH NORTHERLIES OFFSHORE GIVING WAY
TO A LIGHT SOUTHERLY FLOW CLOSER TO THE COAST. THIS WILL KEEP THE
IMMEDIATE MENDOCINO COAST OVERCAST EVEN DURING THE AFTERNOON HOURS.
FURTHER UP THE COAST, WE CAN STILL EXPECT SOME AFTERNOON CLEARING,
BUT SOME PORTIONS OF THE COAST BETWEEN TRINIDAD AND CRESCENT CITY
WILL STAY CLOUDY ALL DAY. WITH A LITTLE MORE SOUTHERLY COMPONENT,
AREAS THAT DO CLEAR MAY SEE TEMPERATURES WARM A BIT MORE INTO THE
60S. OTHERWISE THE INCREASING SUBSIDENCE ALOFT WILL AID IN SQUASHING
THE MARINE LAYER, WITH LOCALLY DENSE COASTAL FOG EACH MORNING. THIS
MAY ALSO TEND TO MAKE THE STRATUS A BIT MORE STUBBORN TO CLEAR IN
SOME SPOTS THAT HAVE SEEN AFTERNOON SUNSHINE THE PAST COUPLE OF
DAYS.
FOR THE MIDDLE AND LATER PORTIONS OF NEXT WEEK, A QUIET WEATHER
PATTERN WILL CONTINUE. UPPER LEVEL RIDGING WILL GIVE WAY TO AN UPPER
LEVEL TROUGH DIGGING INTO THE PACIFIC NORTHWEST. THERE MAY BE
ENOUGH MID-LEVEL MOISTURE AND INSTABILITY FOR AN ISOLATED
THUNDERSTORM OR TWO OVER THE HIGHER INTERIOR MTS THURSDAY AFTERNOON.
ADDED A VERY LOCALIZED AREA OF SLGT CHC TSTMS TO THE FORECAST GRIDS.
HOWEVER, WITH SW TO W FLOW ALOFT, ANY CONVECTION THAT DOES DEVELOP
WOULD QUICKLY MOVE EAST OR NORTHEAST OF TRINITY AND MENDOCINO
COUNTIES. WHILE MODELS ARE TRENDING TOWARD A SLIGHTLY MORE AMPLIFIED
TROUGH WITH DECENT INSTABILITY AND LAPSE RATES, MOISTURE LOOKS VERY
LIMITED. OTHERWISE WITH THE TROUGH ALOFT, TEMPERATURES WILL COME
BACK DOWN A BIT TOWARD SEASONABLE LEVELS, UNTIL NEXT WEEKEND WHEN
HEIGHTS BEGIN TO RISE AGAIN. THE LOW-LEVEL FLOW AT THE COAST WILL
GENERALLY BE NORTHERLY WITH AN ONSHORE GRADIENT, SO EXPECT LOW
CLOUDS AND FOG MOST DAYS. THE INCREASED NORTHERLY FLOW SHOULD HELP
CLEAR OUT THE MENDOCINO COAST THURSDAY AFTERNOON OR FRIDAY. ALSO,
THE COOLER AIR ALOFT SHOULD AID IN MIXING THE BOUNDARY LAYER FURTHER
NORTH, WHICH WILL PROMOTE AT LEAST AFTERNOON SUNSHINE FOR THE
HUMBOLDT AND DEL NORTE COAST. AAD
&&
.AVIATION...WIDESPREAD (TYPICAL) MARINE CLOUDS CONTINUED TO HUG THE
ENTIRE COASTAL FORECAST AREA. CLOUDS BASICALLY CLEARED TO THE
IMMEDIATE COAST EXCEPT AT CRESCENT CITY WHERE OVC002 AND 3SM BR
CONTINUED THROUGH THE AFTERNOON. EXPECT THESE CLOUDS TO SPREAD
INLAND AGAIN DURING THE EVENING. UKIAH REMAINED CLEAR ALTHOUGH A
SOUTHERLY SURGE OF STRATUS CAME NEAR UKIAH...LESS THAN 10 MILES.
WILL PUT SOME SCATTERED LOW CLOUDS TOMORROW A.M. FOR UKIAH. POCKETS
OF FOG MAY DEVELOP ALONG SOME INLAND RIVER VALLEYS IN THE EARLY
MORNING...OTHERWISE CLEAR CONDITIONS TO PERSIST.
.MARINE...SEAS WILL REMAIN DOMINATED BY SHORT PERIOD NORTHERLY AND
NORTHWESTERLY WIND-WAVES THROUGH THE WEEK. AS OF 2PM, BUOYS
INDICATED SEAS OF 6-9 FT AT 8-10 SECONDS. SEAS WON'T CHANGE BY VERY
MUCH THROUGH TUE AND WILL PROBABLY REMAIN STEEP AND ROUGH. HEIGHTS
WILL DIMINISH A FOOT OR TWO BY TUE AS GRADIENTS RELAX AND NORTH
WINDS OFFSHORE EASE UP A SLIGHT BIT. THE ADVISORY FOR STEEP SHORT
PERIOD SEAS MAY NO LONGER BE NECESSARY FOR THE INNER WATERS NORTH OF
THE CAPE ON TUE PER THE LATEST CRITERIA FOR HAZARDOUS SEAS. HARD TO
TELL FOR SURE WHAT THE SEAS WERE DOING BEYOND ABOUT 20NM IN PZZ470
WITH VERY LITTLE OR NO SURFACE REPORTS. SWAN MODEL WAS A FOOT OR TWO
ABOVE THE HIRES ENP WAVE MODEL. SWAN TENDS TO DO SLIGHTLY BETTER
WITH THE SHORT PERIOD WIND DRIVEN SEAS. FOR NOW WILL MAINTAIN THE
WARNING FOR HAZARDOUS SEAS IN THE OUTER WATERS EVEN THOUGH IT IS
RIGHT ON THE CUSP BETWEEN AN ADVISORY AND WARNING, 11 FT AT 9
SECONDS. A DECREASE OF 1 FOOT AND/OR A PERIOD INCREASE OF 1 SECOND
WILL BREAK IT. ALSO OF NOTE, PERIODIC SOUTHERLY WIND SURGES ARE
EXPECTED NEAR-SHORE, MOSTLY INSIDE 10NM, AS SMALL SCALE
VON-KARMAN-LIKE VORTICES SPIN-UP. THESE ARE DIFFICULT TO DEPICT IN
THE GRIDS AND THE MODELS TEND TO HANDLE THE DEVELOPMENT, INTENSITY
AND GROWTH OF THESE SMALL SCALE EDDIES POORLY.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY PZZ450.
SMALL CRAFT ADVISORY UNTIL 5 PM PDT SATURDAY PZZ470.
HAZARDOUS SEAS WARNING UNTIL 9 AM PDT THURSDAY PZZ470.
SMALL CRAFT ADVISORY UNTIL 5 PM PDT SATURDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jul 8, 3:11 PM PDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 311 PM PDT MON JUL 8 2013 CAZ004-092215- UPPER TRINITY RIVER- 311 PM PDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SMALL CHANCE OF AN ISOLATED AFTERNOON THUNDERSTORM OVER THE TRINITY ALPS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001>003-076-092215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 311 PM PDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:30 PM PDT | Small Craft Advisory | EKA | 7 days | |
| Jul 9, 1:30 PM PDT | Hazardous Seas Watch | EKA | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.